Alert archive / Nevada / Wind Advisories in 2024
Wind Advisory 12, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Mar 22, 2024, 1:54 AM PDT for Clark County, Nye County, Nevada; Inyo County, San Bernardino County, California. It took effect at Mar 22, 2024, 11:00 PM PDT. It was in force for 48 hr.
The area
The counties it named.
The facts
- Issued
- Mar 22, 2024, 1:54 AM PDT (08:54 UTC)
- In effect from
- Mar 22, 2024, 11:00 PM PDT
- Expired
- Mar 24, 2024, 11:00 PM PDT
- In force
- 48 hr
- Issued by
- NWS Las Vegas, NV
Counties Inyo County, CA, San Bernardino County, CA, Clark County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 146 km from the middle of the area, began a volume at 08:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 8.9 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3844 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
746 WWUS75 KVEF 220854 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 154 AM PDT Fri Mar 22 2024 CAZ520>522-NVZ017-019-222200- /O.NEW.KVEF.WI.Y.0012.240323T0600Z-240324T0600Z/ Owens Valley-White Mountains of Inyo County-Death Valley National Park-Western Clark and Southern Nye County-Spring Mountains-Red Rock Canyon- Including the cities of Westgard Pass, The Town Of Mt Charleston, Stovepipe Wells, Shoshone, Red Rock Canyon, Desert Rock, Amargosa Valley, Pahrump, Indian Springs, Olancha, Bishop, Bristlecone Pine, Furnace Creek, Independence, and Lone Pine 154 AM PDT Fri Mar 22 2024 ...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 11 PM PDT SATURDAY... * WHAT...Southwest winds 25 to 35 mph with gusts 45 to 55 mph expected. * WHERE...White and Inyo Mountains, Owens Valley, Death Valley National Park, Western Clark and Southern Nye County, and Spring Mountains-Red Rock Canyon. * WHEN...From 11 PM this evening to 11 PM PDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ CAZ523>525-222200- /O.NEW.KVEF.WI.Y.0012.240323T1500Z-240325T0600Z/ Western Mojave Desert-Eastern Mojave Desert-Morongo Basin- Including the cities of Daggett, Fort Irwin, Baker, Morongo Valley, Mitchell Caverns, Yucca Valley, Barstow, Twentynine Palms, and Mountain Pass 154 AM PDT Fri Mar 22 2024 ...WIND ADVISORY IN EFFECT FROM 8 AM SATURDAY TO 11 PM PDT SUNDAY... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Eastern Mojave Desert, Morongo Basin, and Western Mojave Desert. * WHEN...From 8 AM Saturday to 11 PM PDT Sunday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ NVZ020-022-222200- /O.NEW.KVEF.WI.Y.0012.240323T1500Z-240324T0900Z/ Las Vegas Valley-Southern Clark County- Including the cities of Cal-Nev-Ari, Henderson, Boulder City, Primm, Searchlight, Las Vegas, and North Las Vegas 154 AM PDT Fri Mar 22 2024 ...WIND ADVISORY IN EFFECT FROM 8 AM SATURDAY TO 2 AM PDT SUNDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Las Vegas Valley and Southern Clark County. * WHEN...From 8 AM Saturday to 2 AM PDT Sunday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ AZZ036-NVZ021-222200- /O.NEW.KVEF.LW.Y.0001.240323T1500Z-240324T0900Z/ Lake Mead National Recreation Area-Lake Mead National Recreation Area- Including the cities of Hoover Dam, Bullhead City, Laughlin, Mohave Valley, and Oatman 154 AM PDT Fri Mar 22 2024 /154 AM MST Fri Mar 22 2024/ ...LAKE WIND ADVISORY IN EFFECT FROM 8 AM PDT /8 AM MST/ SATURDAY TO 2 AM PDT /2 AM MST/ SUNDAY... * WHAT...Southwest winds 15 to 25 mph with gusts up to 40 mph expected. * WHERE...Lake Mead and Lake Mohave. * WHEN...From 8 AM PDT /8 AM MST/ Saturday to 2 AM PDT /2 AM MST/ Sunday. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. * ADDITIONAL DETAILS...Projected wave heights 1 to 3 feet Lake Mead, and 1 to 2 feet Lake Mohave. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas BKP
6 follow-up statements
969 WWUS75 KVEF 222016 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 116 PM PDT Fri Mar 22 2024 CAZ520>522-NVZ017-019-230615- /O.CON.KVEF.WI.Y.0012.240323T0600Z-240324T0600Z/ Owens Valley-White Mountains of Inyo County-Death Valley National Park-Western Clark and Southern Nye County-Spring Mountains-Red Rock Canyon- Including the cities of Amargosa Valley, Bristlecone Pine, Furnace Creek, Shoshone, Independence, Bishop, Lone Pine, Stovepipe Wells, Indian Springs, Desert Rock, The Town Of Mt Charleston, Pahrump, Red Rock Canyon, Olancha, and Westgard Pass 116 PM PDT Fri Mar 22 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 11 PM PDT SATURDAY... * WHAT...Southwest winds 25 to 35 mph with gusts 45 to 55 mph expected. * WHERE...White and Inyo Mountains, Owens Valley, Death Valley National Park, Western Clark and Southern Nye County, and Spring Mountains-Red Rock Canyon. * WHEN...From 11 PM this evening to 11 PM PDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ CAZ523>525-230615- /O.CON.KVEF.WI.Y.0012.240323T1500Z-240325T0600Z/ Western Mojave Desert-Eastern Mojave Desert-Morongo Basin- Including the cities of Fort Irwin, Daggett, Mountain Pass, Barstow, Baker, Yucca Valley, Twentynine Palms, Morongo Valley, and Mitchell Caverns 116 PM PDT Fri Mar 22 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM SATURDAY TO 11 PM PDT SUNDAY... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Eastern Mojave Desert, Morongo Basin, and Western Mojave Desert. * WHEN...From 8 AM Saturday to 11 PM PDT Sunday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ NVZ020-022-230615- /O.CON.KVEF.WI.Y.0012.240323T1500Z-240324T0900Z/ Las Vegas Valley-Southern Clark County- Including the cities of Henderson, Primm, North Las Vegas, Las Vegas, Searchlight, Boulder City, and Cal-Nev-Ari 116 PM PDT Fri Mar 22 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM SATURDAY TO 2 AM PDT SUNDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Las Vegas Valley and Southern Clark County. * WHEN...From 8 AM Saturday to 2 AM PDT Sunday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ AZZ036-NVZ021-230615- /O.CON.KVEF.LW.Y.0001.240323T1500Z-240324T0900Z/ Lake Mead National Recreation Area-Lake Mead National Recreation Area- Including the cities of Bullhead City, Mohave Valley, Oatman, Laughlin, and Hoover Dam 116 PM PDT Fri Mar 22 2024 /116 PM MST Fri Mar 22 2024/ ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 8 AM PDT /8 AM MST/ SATURDAY TO 2 AM PDT /2 AM MST/ SUNDAY... * WHAT...Southwest winds 15 to 25 mph with gusts up to 35 mph expected. * WHERE...Lake Mead and Lake Mohave. * WHEN...From 8 AM PDT /8 AM MST/ Saturday to 2 AM PDT /2 AM MST/ Sunday. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. * ADDITIONAL DETAILS...Projected wave heights 1 to 2 feet on Lake Mead and Lake Mohave. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas Morgan
740 WWUS75 KVEF 230557 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 1057 PM PDT Fri Mar 22 2024 CAZ520>522-NVZ017-019-231500- /O.CON.KVEF.WI.Y.0012.240323T0600Z-240324T0600Z/ Owens Valley-White Mountains of Inyo County-Death Valley National Park-Western Clark and Southern Nye County-Spring Mountains-Red Rock Canyon- Including the cities of Bishop, Furnace Creek, Stovepipe Wells, Pahrump, Desert Rock, Red Rock Canyon, Lone Pine, Shoshone, Olancha, Amargosa Valley, Westgard Pass, Indian Springs, Bristlecone Pine, Independence, and The Town Of Mt Charleston 1057 PM PDT Fri Mar 22 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT SATURDAY... * WHAT...Southwest winds 25 to 35 mph with gusts 45 to 55 mph expected. * WHERE...White and Inyo Mountains, Owens Valley, Death Valley National Park, Western Clark and Southern Nye County, and Spring Mountains-Red Rock Canyon. * WHEN...Until 11 PM PDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ CAZ523>525-231500- /O.CON.KVEF.WI.Y.0012.240323T1500Z-240325T0600Z/ Western Mojave Desert-Eastern Mojave Desert-Morongo Basin- Including the cities of Mountain Pass, Daggett, Mitchell Caverns, Morongo Valley, Fort Irwin, Barstow, Yucca Valley, Twentynine Palms, and Baker 1057 PM PDT Fri Mar 22 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM SATURDAY TO 11 PM PDT SUNDAY... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Eastern Mojave Desert, Morongo Basin, and Western Mojave Desert. * WHEN...From 8 AM Saturday to 11 PM PDT Sunday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ NVZ020-022-231500- /O.CON.KVEF.WI.Y.0012.240323T1500Z-240324T0900Z/ Las Vegas Valley-Southern Clark County- Including the cities of Las Vegas, Henderson, Primm, Boulder City, Cal-Nev-Ari, Searchlight, and North Las Vegas 1057 PM PDT Fri Mar 22 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM SATURDAY TO 2 AM PDT SUNDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Las Vegas Valley and Southern Clark County. * WHEN...From 8 AM Saturday to 2 AM PDT Sunday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ AZZ036-NVZ021-231500- /O.CON.KVEF.LW.Y.0001.240323T1500Z-240324T0900Z/ Lake Mead National Recreation Area-Lake Mead National Recreation Area- Including the cities of Laughlin, Bullhead City, Mohave Valley, Hoover Dam, and Oatman 1057 PM PDT Fri Mar 22 2024 /1057 PM MST Fri Mar 22 2024/ ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 8 AM PDT /8 AM MST/ SATURDAY TO 2 AM PDT /2 AM MST/ SUNDAY... * WHAT...Southwest winds 15 to 25 mph with gusts up to 35 mph expected. * WHERE...Lake Mead and Lake Mohave. * WHEN...From 8 AM PDT /8 AM MST/ Saturday to 2 AM PDT /2 AM MST/ Sunday. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. * ADDITIONAL DETAILS...Projected wave heights 1 to 2 feet on Lake Mead and Lake Mohave. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas BKP
544 WWUS75 KVEF 231433 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 733 AM PDT Sat Mar 23 2024 CAZ520>522-NVZ017-019-240600- /O.CON.KVEF.WI.Y.0012.000000T0000Z-240324T0600Z/ Owens Valley-White Mountains of Inyo County-Death Valley National Park-Western Clark and Southern Nye County-Spring Mountains-Red Rock Canyon- Including the cities of Indian Springs, Pahrump, Desert Rock, Red Rock Canyon, Bristlecone Pine, Stovepipe Wells, Shoshone, Furnace Creek, Amargosa Valley, Westgard Pass, Bishop, Olancha, Independence, Lone Pine, and The Town Of Mt Charleston 733 AM PDT Sat Mar 23 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts 45 to 55 mph expected. * WHERE...White and Inyo Mountains, Owens Valley, Death Valley National Park, Western Clark and Southern Nye County, and Spring Mountains-Red Rock Canyon. * WHEN...Until 11 PM PDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ CAZ523>525-240600- /O.CON.KVEF.WI.Y.0012.240323T1500Z-240325T0600Z/ Western Mojave Desert-Eastern Mojave Desert-Morongo Basin- Including the cities of Twentynine Palms, Baker, Barstow, Daggett, Yucca Valley, Mountain Pass, Morongo Valley, Fort Irwin, and Mitchell Caverns 733 AM PDT Sat Mar 23 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT SUNDAY... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Eastern Mojave Desert, Morongo Basin, and Western Mojave Desert. * WHEN...Until 11 PM PDT Sunday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ NVZ020-022-240600- /O.CON.KVEF.WI.Y.0012.240323T1500Z-240324T0900Z/ Las Vegas Valley-Southern Clark County- Including the cities of North Las Vegas, Searchlight, Boulder City, Henderson, Cal-Nev-Ari, Primm, and Las Vegas 733 AM PDT Sat Mar 23 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT SUNDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Las Vegas Valley and Southern Clark County. * WHEN...Until 2 AM PDT Sunday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ AZZ036-NVZ021-240600- /O.CON.KVEF.LW.Y.0001.240323T1500Z-240324T0900Z/ Lake Mead National Recreation Area-Lake Mead National Recreation Area- Including the cities of Oatman, Hoover Dam, Mohave Valley, Laughlin, and Bullhead City 733 AM PDT Sat Mar 23 2024 /733 AM MST Sat Mar 23 2024/ ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT /2 AM MST/ SUNDAY... * WHAT...Southwest winds 15 to 25 mph with gusts up to 35 mph expected. * WHERE...Lake Mead and Lake Mohave. * WHEN...Until 2 AM PDT /2 AM MST/ Sunday. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. * ADDITIONAL DETAILS...Projected wave heights 1 to 2 feet on Lake Mead and Lake Mohave. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas Morgan
176 WWUS75 KVEF 240553 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 1053 PM PDT Sat Mar 23 2024 NVZ020-022-240700- /O.CAN.KVEF.WI.Y.0012.000000T0000Z-240324T0900Z/ Las Vegas Valley-Southern Clark County- Including the cities of North Las Vegas, Las Vegas, Cal-Nev-Ari, Henderson, Searchlight, Primm, and Boulder City 1053 PM PDT Sat Mar 23 2024 ...WIND ADVISORY IS CANCELLED... Winds have started to fall below criteria for most areas. Therefore, the Wind Advisory will be cancelled. Wind gusts near 40 mph may continue in isolated areas through 2 am Sunday. $$ AZZ036-NVZ021-240700- /O.CAN.KVEF.LW.Y.0001.000000T0000Z-240324T0900Z/ Lake Mead National Recreation Area-Lake Mead National Recreation Area- Including the cities of Oatman, Hoover Dam, Laughlin, Bullhead City, and Mohave Valley 1053 PM PDT Sat Mar 23 2024 /1053 PM MST Sat Mar 23 2024/ ...LAKE WIND ADVISORY IS CANCELLED... Winds have started to weaken across the Lake Mead National Recreation Area. Therefore, the Lake Wind Advisory has been cancelled. $$ CAZ520>522-NVZ017-019-240700- /O.EXP.KVEF.WI.Y.0012.000000T0000Z-240324T0600Z/ Owens Valley-White Mountains of Inyo County-Death Valley National Park-Western Clark and Southern Nye County-Spring Mountains-Red Rock Canyon- Including the cities of Indian Springs, Olancha, Pahrump, Independence, Amargosa Valley, Westgard Pass, Lone Pine, The Town Of Mt Charleston, Red Rock Canyon, Furnace Creek, Stovepipe Wells, Desert Rock, Bristlecone Pine, Bishop, and Shoshone 1053 PM PDT Sat Mar 23 2024 ...WIND ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING... Winds have fallen below criteria. Therefore, the Wind Advisory will be allowed to expire. $$ CAZ523>525-242100- /O.CON.KVEF.WI.Y.0012.000000T0000Z-240325T0600Z/ Western Mojave Desert-Eastern Mojave Desert-Morongo Basin- Including the cities of Mountain Pass, Yucca Valley, Morongo Valley, Fort Irwin, Baker, Mitchell Caverns, Twentynine Palms, Barstow, and Daggett 1053 PM PDT Sat Mar 23 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT SUNDAY... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph. * WHERE...Eastern Mojave Desert, Morongo Basin, and Western Mojave Desert. * WHEN...Until 11 PM PDT Sunday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas BKP
111 WWUS75 KVEF 241932 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 1232 PM PDT Sun Mar 24 2024 CAZ523>525-250600- /O.CON.KVEF.WI.Y.0012.000000T0000Z-240325T0600Z/ Western Mojave Desert-Eastern Mojave Desert-Morongo Basin- Including the cities of Baker, Daggett, Morongo Valley, Barstow, Mountain Pass, Yucca Valley, Fort Irwin, Twentynine Palms, and Mitchell Caverns 1232 PM PDT Sun Mar 24 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph. * WHERE...Eastern Mojave Desert, Morongo Basin, and Western Mojave Desert. * WHEN...Until 11 PM PDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas Morgan
649 WWUS75 KVEF 250542 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 1042 PM PDT Sun Mar 24 2024 CAZ523>525-250645- /O.EXP.KVEF.WI.Y.0012.000000T0000Z-240325T0600Z/ Western Mojave Desert-Eastern Mojave Desert-Morongo Basin- Including the cities of Mitchell Caverns, Baker, Fort Irwin, Mountain Pass, Daggett, Morongo Valley, Yucca Valley, Twentynine Palms, and Barstow 1042 PM PDT Sun Mar 24 2024 ...WIND ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING... Wind speeds have fallen below criteria thresholds and will continue to weaken overnight. Therefore, the wind advisory will be allowed to expire at 11 pm PDT for the high desert region of San Bernardino County. $$ For more information from the National Weather Service visit http://weather.gov/lasvegas BKP
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Mar 22, 1:36 AM PDT, 18 minutes earlier.
Area forecast discussion, Mar 22, 1:36 AM PDT, 18 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 136 AM PDT Fri Mar 22 2024 .SYNOPSIS...Gusty southwest winds are expected across much of the area today with even stronger winds this weekend thanks to a storm system that will drop in over the area. Expect an increasing chance for showers which could bring several inches of snow to the mountains above 7000 feet. Cooler temperatures will settle in over the area this weekend then warm back to seasonal averages by the middle of next week. && .SHORT TERM...Through Sunday night. Broad ridge axis currently across the Great Basin/Mojave Desert will shift east today as deep trough arrives along the PacNW/northern CA coast. Look for another warm day, increasing south/southwest breezes and variable mid/high clouds. As the deep trough progresses inland this weekend it will bring impactful weather to the area. Gusty winds will be felt by most, but the strongest area of winds will be across Inyo, southern Nye, Clark, and San Bernardino Counties. Potential for downslope winds in the lee of the southern Sierra in Inyo County begins tonight with the area of stronger winds stretching east into southern Nye and the Spring Mountains. For the Las Vegas Valley, appears strongest winds will hold off until after 8 am Saturday and continue through 11 pm Saturday evening. Longest duration of advisory level winds will occur in San Bernardino County with the wind advisory starting at 8 am Saturday and running through 11 pm Sunday evening. The probability is 70% or greater for wind gusts greater than 47 mph in those areas. Decided to issue a Winter Weather Advisory for the eastern slope of the Sierra in Inyo County to account for the snow accumulations above 7000 feet, but also strong downslope winds below canyon openings along the lower slopes between 5000 and 7000 feet. From today to Sunday, temperatures will cool about 10 degrees a day. So enjoy the 80 degree weather in Las Vegas today because it will be closer to 60 degrees Sunday. There will be a chilly start to Monday morning as the Pahrump Valley and areas around Kingman will be flirting with freezing temperatures. .LONG TERM...Monday through Friday. Model ensembles indicate a progressive pattern will result in a weather roller coaster for the coming week across the western US as additional large Pacific troughs line up to move inland. There are considerable differences in timing and strength of these systems among ensemble members, so details will become a little more clear with time. However, a description of general expectations follows. Monday will see a cool northwest flow over our region in the wake of the weekend system pulling away. Limited moisture and instability may produce a few showers mainly over south central Nevada including northern Lincoln County while the rest of the forecast area experiences northwest breezes and temperatures 5-7 degrees below normal. An induced ridge between troughs will migrate over our region Tuesday and early Wednesday leading to a brief warmup. The next system swings across our region late Wednesday through early Thursday with widespread gusty winds 25 to 35 mph and chances for showers mainly for the Southern Sierra and south central Nevada. This will be followed by another ridge Friday ahead of what looks to be a large closed low winding up to come inland next weekend. High and low temperatures will only fluctuate 3-5 degrees during the week with readings generally a few to several degrees below normal. && .AVIATION...For Harry Reid...Gusty winds increase out of the southwest late this morning, lasting through the afternoon. Confidence is high in sustained wind speeds over 10 knots and peak gusts in excess of 20 knots. There is a 60 percent chance that wind speeds will remain over 10 knots after sunset into the evening. Winds will strengthen again on Saturday morning with a 70 percent chance of gusts over 30 knots after sunrise. Mid and high clouds stream through the area with heights at or above 15 kft. For the rest of southern Nevada, northwest Arizona and southeast California...Gusty southerly to southwesterly winds pick up at all terminals this afternoon with peak gusts over 20 knots expected. Wind speeds remain at 10 knots or greater overnight for most sites except for the Colorado River Valley including KEED and KIFP. Southerly to southwesterly winds strengthen once again on Saturday morning with peak gusts in the 25 to 35 knot range in the Las Vegas Valley and KDAG. Winds increase at KBIH, KEED, and KIFP later on Saturday. Mid and high clouds stream through the area with heights at or above 15 kft. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && SHORT TERM...Pierce LONG TERM...Adair AVIATION...Meltzer For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 1:54 AM PDT | Lake Wind Advisory | VEF | 45 hr | |
| Mar 22, 1:44 AM PDT | Winter Weather Advisory | VEF | Inyo | 35 hr |
Nearby
Wind Advisories in Nevada, 2024Wind Advisories in California, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.